Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Abdominal pain, CT scan showed fatty liver, red hands, taken Prevacid. What does it mean?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
About 9 months ago I started having slight pain in right side and a little on my left side as well. I don't have insurance but went to emergency room. Was given a ct scan. Showed fatty liver. However the doc told me that he didn't think this was cause of prob. He told me to take Prevacid. Seems to help a little. Within the last week however I started getting red hands. They r red when at my side but if I raise them above my chest they go back to normal. Also if I push on skin they red dissipates. I have been told by ppl I knOw that this is circulation issue. However I have seen articles about liver disease and red palms. What does it mean red palms? Yea I have red palms but my whole hand is red. Does red palms mean just palms? I have also noticed a little red blotchyness on back of my triceps. Hands also seem a little swollen.
Stopped smoking bout 3 weeks ago and been using patch. Im 5ft 9in bout 190. Just started running as well to lose weight
Posted Sun, 6 May 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 16 hours later
Thanks for posting your query.
The condition in which the palms are abnormally red is known as Palmar erythema. This refers to a state when the redness of the hand is more apparent on the palm which is usually pale. This can occur in any condition where the blood flow to the palms is increased. This can happen in conditions like:
a.     Liver disease
b.     Certain cardiac valvular problems
c.     Certain endocrine disorders.
d.     Pregnancy

Nicotine can also cause palmar hyperaemia ( increased redness of palms) secondary to vasodilation ( which means that the lumen of the blood vessels supplying the hand becomes larger). I would suggest that you discontinue the nicotine patch and see if it still persists. In that scenario, you can consult a general physician who can perform a detailed evaluation.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor